| Model Number |
1374.50.400 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
Type of Reportable Event
Serious Injury
Event or Problem Description
A shoulder revision surgery was performed on (b)(6) 2026, due to implant dislocation/luxation for unknown reasons.During the revision procedure, the surgeon explanted the liner, glenosphere, and connector pin, which were subsequently replaced with custom components.The previous shoulder surgery was performed on (b)(6) 2024.The following devices were involved in the procedure: smr rev.Hp lat.Liner medium (product code 1365.09.115, lot #2322245 - ster.(b)(4) smr small-r connector +4 (product code 1374.15.314, lot #2332997 - ster.(b)(4) smr reverse hp glenosphere 40 mm (product code 1374.50.400, lot #2330500 - ster.(b)(4) the patient is a female, born on (b)(6) 1948, with a high bmi level and a very low activity level.No additional clinical information is available.The event occurred in australia.
Additional Manufacturer Narrative
Investigation: checking the manufacturing charts of the involved lot #2322245, no pre-existing anomalies were found on the 37 components manufactured with the same lot #.Checking the manufacturing charts of the involved lot #2332997, no pre-existing anomalies were found on the 50 components manufactured with the same lot #.Checking the manufacturing charts of the involved lot #2330500, no pre-existing anomalies were found on the 49 components manufactured with the same lot #.A final mdr will be submitted once the investigation is complete.
Event or Problem Description
A shoulder revision surgery was performed on (b)(6) 2026, due to implant dislocation/luxation for unknown reasons.During the revision procedure, the surgeon explanted the liner, glenosphere, and connector pin, which were subsequently
replaced with custom components.The previous shoulder surgery was performed on (b)(6) 2024.The following devices were involved in the procedure:
smr rev.Hp lat.Liner medium (product code 1365.09.115, lot #2322245 - ster.(b)(4)).Smr small-r connector +4 (product code 1374.15.314, lot #2332997 - ster.(b)(4)).Smr reverse hp glenosphere 40 mm (product code 1374.50.400, lot #2330500 - ster.(b)(4)).The patient is a female, born on (b)(6) 1948, with a high bmi level and a very low activity level.No additional clinical information is available.The event occurred in australia.
Additional Manufacturer Narrative
Investigation:
checking the manufacturing charts of the involved lot #2322245, no pre-existing anomalies were found on the 37 components manufactured with the same lot #.Checking the manufacturing charts of the involved lot #2332997, no pre-existing anomalies were found on the 50 components manufactured with the same lot #.Checking the manufacturing charts of the involved lot #2330500, no pre-existing anomalies were found on the 49 components manufactured with the same lot #.Device analysis:
the explanted components were not returned to limacorporate for physical analysis.No x-rays were available for this case.A preoperative 3d rendering was the only imaging documentation available; this was collected and shared with an independent external medical expert for clinical assessment.Upon review of the available documentation, the medical expert provided the following assessment:
"the case remains rather unclear due to a lack of information.The planning looks good for the glenoid side.If the green zones represent bone loss, then this would be a severe one which is always very challenging to treat and might explain revision surgery.Otherwise, i cannot comment further on this."
the expert's assessment highlights two relevant considerations:
1.Adequate glenoid planning: the preoperative planning appears appropriate for the glenoid side, with no evidence of implant-related issues attributable to the devices themselves.2.Potential severe bone loss: the imaging features potentially suggestive of bone loss would represent a significant patient-related factor known to predispose to instability and dislocation in reverse shoulder arthroplasty, independently of implant performance.Considering that:
· manufacturing charts for all three involved lots confirmed no production anomalies;
· the explanted components were not available for physical analysis;
· the independent expert assessment identified no signs of implant-related failure;
· the preoperative planning was assessed as appropriate for the glenoid side;
· potential severe bone loss, if confirmed, represents a well-recognised predisposing factor for dislocation and instability in reverse shoulder arthroplasty;
· the patient's high bmi and very low activity level are additional patient-related risk factors for implant dislocation;
· the limited clinical information available prevents a definitive root cause determination.Given the above, and in light of the absence of any manufacturing anomalies and the expert's assessment, the event is assessed as not attributable to a product defect or manufacturing failure.The most likely contributing factors are patient-related, including potential bone loss at the glenoid site, high bmi, and low activity level, all of which are known risk factors for dislocation in reverse shoulder arthroplasty.The limited available clinical data does not allow for a more specific root cause determination.Pms data & comments:
at the global level, the overall occurrence rate for revision due to dislocation on smr reverse implants with reverse hp liners (product family 1365.09.010-120) stands (b)(4) across (b)(4) total devices produced, which is considered consistent with the expected clinical performance of reverse shoulder arthroplasty implants.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr.